Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 1, NWS Kansas City, MO

April 7, 2015Howard County, Missouri

NWS Kansas City, MO issued this river flood warning at Apr 7, 2015, 9:49 AM CDT for Howard County, Missouri. It took effect at Apr 7, 2015, 12:18 PM CDT. It was in force for 38 hr.

The area

The outline as issued.

The facts

Issued
Apr 7, 2015, 9:49 AM CDT (14:49 UTC)
In effect from
Apr 7, 2015, 12:18 PM CDT
Expired
Apr 9, 2015, 2:17 AM CDT
In force
38 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Howard County, MO

The radar

The Pleasant Hill radar (KEAX), 149 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Moniteau Creek near Fayette (FYTM7). The gauge peaked at 18.49 ft at Apr 7, 2015, 8:00 PM CDT.

actionminormoderate510152004/0704/0804/0904/10
Action stage
11 ft
Minor stage
16 ft
Moderate stage
21 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06909500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

730 
WGUS43 KEAX 071449
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
949 AM CDT TUE APR 7 2015
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Moniteau Creek near Fayette affecting Howard County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC089-081449-
/O.NEW.KEAX.FL.W.0001.150407T1718Z-150409T0717Z/
/FYTM7.1.ER.150407T1718Z.150407T2300Z.150408T0717Z.UU/
949 AM CDT TUE APR 7 2015

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Moniteau Creek near Fayette.
* until late Wednesday night.
* At  9:30 AM Tuesday the stage was 11.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 19.0 feet by this evening. The river will fall below 
  flood stage by early Wednesday morning.
* At 16.0 feet...Low-lying fields along Moniteau Creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Moniteau Creek
  Fayette         16   11.0   Tue 09 AM   19.0 this evening
     
&&
  
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262

  
$$
1 follow-up statement
246 
WGUS83 KEAX 080652
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
152 AM CDT WED APR 8 2015
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Moniteau Creek near Fayette affecting Howard County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC089-080722-
/O.CAN.KEAX.FL.W.0001.000000T0000Z-150409T0717Z/
/FYTM7.1.ER.000000T0000Z.150408T0115Z.150408T0614Z.UU/
152 AM CDT WED APR 8 2015

The Flood Warning is cancelled for
  The Moniteau Creek near Fayette.
* At  1:30 AM Wednesday the stage was 15.7 feet.
* Flood stage is 16.0 feet.
* Fell below flood stage at  1:14 AM Wednesday.
* Forecast...The river will continue to fall to 6.5 feet by Thursday 
  morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Moniteau Creek
  Fayette         16   15.7   Wed 01 AM   15.6 after midnight this 
morning
     
&&
  
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 7, 6:48 AM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Apr 7, 6:48 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
648 AM CDT Tue Apr 7 2015

.UPDATE...
Issued at 648 AM CDT TUE APR 7 2015

Quick update to increase POPs across north central and northeast
Missouri this morning. Radar ans satellite returns both show moisture
feeding into the back side of the line of storms across central
Missouri. This continues to generate thunderstorms across north
central Missouri, though they are rather weak given the worked over
environment they are in. There are some concerns that the persistent
rain this morning across far north Missouri could generate a cold
pool sufficient to develop an effective boundary back across I-70
later this afternoon which could assist convective initiation later
today.

&&

.DISCUSSION...
Issued at 407 AM CDT TUE APR 7 2015

An active, if somewhat uncertain, few days look to be ahead for the
region. The broad pattern across the Nation continues to be a bit
flat, even as a notable trough slowly makes landfall across the West
Coast. Locally, the lee-side surface trough, induced by the West
Coast trough, shifted southeast today from the CO-WY-KS triple point
into central Kansas, focusing a frontal boundary across areas from
south central Kansas into central Missouri Monday afternoon. Early
this morning a subtle shortwave is noted on water vapor imagery
moving through Kansas. Expectations where that if the nocturnal jet
was strong enough as the shortwave comes through, there would likely
be enough instability aloft to allow for some marginally severe
elevated thunderstorms early this morning, and sure enough that's
what is happening early this morning just east of Kansas City.

Today...radar returns this morning show the elevated frontal
boundary driving the storms in a warm air arc across the western
side of Missouri. Speed shear aloft, in the cloud layer, is a bit
iffy but looks to be sufficient to generate some marginally sever
hail this morning. The question is whether the activity will persist
through the day and into the evening hours. As the West Coast trough
moves farther inland the surface low in Kansas is expected to lift
into northeast Kansas later today, shifting the front across central
Missouri north as a warm front to the Iowa border. This is expected
to make the day rather warm with a highly unstable airmass at the
surface; but said unstable airmass will also be well capped as the
flow aloft continues to advect in sufficiently warm dry air aloft,
which model soundings for today continue to agree upon. Shear is not
much of an issue as the fast flow aloft and return flow at the
surface have induced widespread values of 40 knots which looks to be
fairly persistent through the day. All of this makes our thunderstorm
chances, and more importantly the severe threat, rather conditional
today. Not overly confident that we can break the cap as seen on the
Topeka sounding, or advertised by the models; but there will be some
potential later this afternoon/evening as another subtle trough moves
through the fast flow aloft. Current timing still would place any of
this conditional thunderstorms that occur across areas form southeast
Kansas into central Missouri late this afternoon and this evening as
the surface low starts to shift east into northern Missouri, perhaps
helping initiate some activity this evening with the help of some
surface convergence. If the storms can get going, shear profile would
allow for hail and wind threats, but an isolated tornado can not be
ruled out, especially in areas from southeast Kansas into west
central Missouri south of Kansas City at the beginning of any storm
initiation period.

Wednesday...remains a bit uncertain as many details will depend on
today's weather, but there continues to be a decent threat for more
thunderstorms and significant severe weather. If convection forms
tonight and keeps going through Wednesday morning there looks to be
some potential for an effective frontal boundary to sag into central
Missouri and stay there through much of the day Wednesday, with the
potential for over running moisture to keep clouds and showers or
drizzle going across much of northern Missouri. This is the 06Z NAM
solution. The GFS has the advertised frontal boundary not sagging
into Missouri overnight as much, thus allowing development across
areas form east central Kansas through northeast Missouri. Both these
scenarios look reasonable, with the GFS currently advertising a
better potential for severe weather. Once again, all modes of severe
weather will be possible with any storms that bubble up Wednesday;
hail, damaging winds and isolated tornadoes.

Thursday...is even more uncertain as we have to get through today
and Wednesday first. Models advertise the West Coast trough will
finally shift through the Plains States Thursday into Friday. As
this occurs Thursday lingering moisture across the region may get
squeezed out as some showers or thunderstorms, but much of the
activity will be across eastern Missouri, and therefore have little
impact on our side of Missouri with little to no threat for severe
storms.

Friday and into the weekend...temperatures will cool off a little as
a bit of cool air from the northern Plains sweeps through behind the
exiting system Thursday. This will make Friday our cool day with
highs in the 60s. Temperatures will warm over the weekend, but
returning moisture and another trough moving across the Nation will
likely induce more storms as early as Saturday night and into
Sunday. Severe weather may be possible, but so will flooding given
the currently advertised moisture advection associated with the late
weekend storms.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning)
Issued at 621 AM CDT TUE APR 7 2015

Combination of MVFR to IFR conditions are spread across the terminals
early this morning. Clearing skies are noted to the south of the
terminals but confidence is low that the clearing will make it north
early this morning. Likely have to wait till late morning before the
southwest winds aloft shift the clouds east, though there is enough
of an inversion to warrant a mention that clouds might not be able to
scatter out late this morning. The wind will slowly shift from the
east and southeast to the southwest this afternoon before veering
around to the northwest late tonight as a frontal boundary settles
south across the region. Forecast for this afternoon and this evening
is very low confidence owing to questions with what will happen
through the day.

Lastly...the KSTJ terminal needs specific mention as the location of
the frontal boundary to its south this morning into this afternoon
could leave them with persistent IFR conditions into the mid to late
morning hours.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

UPDATE...Cutter
DISCUSSION...Cutter
AVIATION...Cutter
Hazardous weather outlook, Apr 7, 4:12 AM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
412 AM CDT TUE APR 7 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-080915-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
412 AM CDT TUE APR 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 THUNDERSTORMS WILL CONTINUE EAST OF THE KC METRO THIS MORNING. BRIEF
 PERIODS OF HAIL UP TO QUARTER SIZE ARE POSSIBLE IN THE STRONGEST
 STORMS.

 AN ADDITIONAL ROUND OF ISOLATED STORMS IS POSSIBLE LATE THIS
 AFTERNOON THROUGH THIS EVENING...MAINLY IN AREAS FROM THE KC METRO
 AND SOUTHEASTWARD. HAIL IS POSSIBLE IF STORMS DEVELOP.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/MEDIA/EAX/EMBRIEFING1/EMBRIEFING1.PDF

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

 STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND THURSDAY.
 THE HIGHEST POTENTIAL FOR SEVERE WEATHER WILL BE WEDNESDAY AFTERNOON
 INTO THE OVERNIGHT HOURS.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/MEDIA/EAX/EMBRIEFING1/EMBRIEFING1.PDF

In the hours before

Special weather statement, Apr 7, 3:56 AM CDT, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
356 AM CDT TUE APR 7 2015

MOZ014-022-023-070930-
CALDWELL MO-DAVIESS MO-LIVINGSTON MO-
356 AM CDT TUE APR 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LIVINGSTON...SOUTHEASTERN
DAVIESS AND NORTHEASTERN CALDWELL COUNTIES UNTIL 430 AM CDT...

AT 354 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF BRECKENRIDGE...OR 6 MILES
EAST OF HAMILTON...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BRECKENRIDGE AND LOCK SPRINGS.

LAT...LON 3991 9384 3984 9362 3968 9384 3974 9401
TIME...MOT...LOC 0856Z 224DEG 25KT 3974 9388

BLAIR
Local storm report, Apr 7, 4:14 AM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
414 AM CDT TUE APR 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 AM     HAIL             7 N BRECKENRIDGE        39.86N 93.80W
04/07/2015  E0.75 INCH       DAVIESS            MO   PUBLIC

            REPORT VIA SOCIAL MEDIA

&&

LAFLIN
Special weather statement, Apr 7, 4:23 AM CDT, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
423 AM CDT TUE APR 7 2015

MOZ040-071000-
HOWARD MO-
423 AM CDT TUE APR 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HOWARD COUNTY UNTIL 500
AM CDT...

AT 422 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF NEW FRANKLIN...OR 9 MILES
SOUTHWEST OF FAYETTE...MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FAYETTE...NEW FRANKLIN AND FRANKLIN.

LAT...LON 3901 9256 3898 9256 3898 9284 3899 9287
      3902 9288 3901 9289 3902 9291 3913 9291
      3924 9243
TIME...MOT...LOC 0923Z 258DEG 31KT 3909 9283

BLAIR
Special weather statement, Apr 7, 5:46 AM CDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
546 AM CDT TUE APR 7 2015

MOZ023-071115-
LIVINGSTON MO-
546 AM CDT TUE APR 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LIVINGSTON COUNTY UNTIL
615 AM CDT...

AT 543 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHILLICOTHE...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CHULA.

LAT...LON 3981 9336 3973 9348 3983 9370 3997 9354
      3997 9336
TIME...MOT...LOC 1047Z 229DEG 24KT 3983 9357

BLAIR
Local storm report, Apr 7, 7:15 AM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
715 AM CDT TUE APR 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 AM     HAIL             CHULA                   39.92N 93.48W
04/07/2015  E1.00 INCH       LIVINGSTON         MO   PUBLIC

            REPORT VIA SOCIAL MEDIA

&&

LAFLIN
Special weather statement, Apr 7, 8:33 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
833 AM CDT TUE APR 7 2015

MOZ033-040-071400-
HOWARD MO-RANDOLPH MO-
833 AM CDT TUE APR 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RANDOLPH AND HOWARD
COUNTIES UNTIL 900 AM CDT...

AT 826 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEW FRANKLIN...OR 7 MILES NORTH OF
BOONVILLE...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FAYETTE...ARMSTRONG AND HIGBEE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3925 9243 3897 9257 3897 9259 3910 9289
      3933 9273 3932 9271 3933 9270 3934 9245
      3925 9232
TIME...MOT...LOC 1333Z 227DEG 32KT 3911 9272

GITRO

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 3:16 AM CDTSevere Thunderstorm WarningEAXCarroll, Lafayette, Saline27 min
Apr 7, 3:21 AM CDTSpecial Weather StatementEAXCaldwell24 min
Apr 7, 3:22 AM CDTSpecial Weather StatementEAXCarroll23 min
Apr 7, 3:30 AM CDTSevere Thunderstorm WarningEAXCaldwell, Daviess24 min
Apr 7, 3:56 AM CDTSpecial Weather StatementEAXCaldwell34 min
Apr 7, 4:23 AM CDTSpecial Weather StatementEAXHoward37 min
Apr 7, 5:46 AM CDTSpecial Weather StatementEAXLivingston29 min
Apr 7, 8:33 AM CDTSpecial Weather StatementEAXHoward27 min

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.